Results 1 to 3 of 3
Helping a friend on Sub
  1. #1
    Sal1978 is offline New Member
    Join Date
    Sep 2010
    Posts
    1

    Default Helping a friend on Sub

    Hello,

    I've been exposed to many people close to me having problems with pain pills over the past few years. I've never been exposed to opiate addiction personally and I'm very glad about that, having seen the destruction its caused in the lives of those I care about. It's beyond tragic.

    My current situation: A close friend of mine, with a long history of opiate addiction, has found himself on Subutex. He informed me recently. The last time he was on Subutex was a year and a half ago. I confronted him and it got really nasty. It seemed like a brief thing that he kicked after staying in an expensive Detox.

    I cannot be responsible for his actions in anyway, but he recently involved me in what he's facing so as it comes up I want to be, at least, a source of accountability in terms of the facts.

    He's chosen to taper. But, his statements are along the lines of "I have no end date," and "this may take a year."

    I recognize my naivety in this area. Should a taper plan take that long? I'm not going to volunteer help, involvement, or criticize his plan to him, but sometimes I feel like statements like that are made to me to get me to cosign this approach, and I don't know any better.

    This was kept from me for about 6 months, involving different pain pills. We're close and work together, and respectively rely upon each other. So we have a lot of responsibilities to each other.

    This is the main problem now: He's exhibiting strong symptoms intermittently. A lack of focus, slurring speech, nodding out. I drove with him a week ago and it was extremely uncomfortable. Eventually, there's going to be an accident. I feel like he's putting his life and other people's life in danger. He could be pulled over easilly. He's on a range of other meds and I don't know if there's any cocktail in play making it worse.

    What's strange about the subutex is, unlike people I know who've had problems with vicadin, his mind seems very clear and sharp most of the time. 80% of the time approx he functions well and everything seems fine. Other times it's like he's mildly drunk. Usually when stressed or tired the symptoms are more extreme and concerning.

    He is also overweight, older, and has heart problems. I feel as though this is dangerous for his health.

    I don't know what to do. I know, from experience, now, that most of what you can do as a friend of an addict is love them and be supportive. If an addict wants to use they are going to do so no matter anything you say.

    I believe he wants to get clean, and has said so, but it just doesn't seem to me like he's taking the process seriously or being that aggressive about it.

    As experienced as you all are what can I do, if anything? What should I know, if anything? Should I just stay the hell out of it?

    Part of it honestly is I'm losing my patience. It's hard to be dealing with someone affected by this because it affects everyone around them... it puts people in danger, it puts his life in danger, it jeopardizes the future of his family, and it makes my work considerably more challenging. It's a strange relationship and it makes me feel like I'm doing him a disservice if I'm not being honest and forthright in an informed manner. Hence my post.

    I just don't know what to do or what my role should be in this.

  2. #2
    Join Date
    Aug 2010
    Posts
    269

    Default

    I haven’t been on this site for very long. I started out at 16 mg of suboxone (way to high) and now im down to .50 and today is my second day of skipping. I have never nodded out on this medicine. Again im no professional but it sounds to me like he is taking to much of something ells. You can go to a page on hear that explains the tapering process. No it won’t take a year.

  3. #3
    Robert_325 is offline Retired
    Join Date
    Jul 2007
    Location
    Texas
    Posts
    16,677

    Default

    Quote Originally Posted by Sal1978 View Post
    Hello,

    I've been exposed to many people close to me having problems with pain pills over the past few years. I've never been exposed to opiate addiction personally and I'm very glad about that, having seen the destruction its caused in the lives of those I care about. It's beyond tragic.

    My current situation: A close friend of mine, with a long history of opiate addiction, has found himself on Subutex. He informed me recently. The last time he was on Subutex was a year and a half ago. I confronted him and it got really nasty. It seemed like a brief thing that he kicked after staying in an expensive Detox.

    I cannot be responsible for his actions in anyway, but he recently involved me in what he's facing so as it comes up I want to be, at least, a source of accountability in terms of the facts.

    He's chosen to taper. But, his statements are along the lines of "I have no end date," and "this may take a year."

    I recognize my naivety in this area. Should a taper plan take that long? I'm not going to volunteer help, involvement, or criticize his plan to him, but sometimes I feel like statements like that are made to me to get me to cosign this approach, and I don't know any better.

    This was kept from me for about 6 months, involving different pain pills. We're close and work together, and respectively rely upon each other. So we have a lot of responsibilities to each other.

    This is the main problem now: He's exhibiting strong symptoms intermittently. A lack of focus, slurring speech, nodding out. I drove with him a week ago and it was extremely uncomfortable. Eventually, there's going to be an accident. I feel like he's putting his life and other people's life in danger. He could be pulled over easilly. He's on a range of other meds and I don't know if there's any cocktail in play making it worse.

    What's strange about the subutex is, unlike people I know who've had problems with vicadin, his mind seems very clear and sharp most of the time. 80% of the time approx he functions well and everything seems fine. Other times it's like he's mildly drunk. Usually when stressed or tired the symptoms are more extreme and concerning.

    He is also overweight, older, and has heart problems. I feel as though this is dangerous for his health.

    I don't know what to do. I know, from experience, now, that most of what you can do as a friend of an addict is love them and be supportive. If an addict wants to use they are going to do so no matter anything you say.

    I believe he wants to get clean, and has said so, but it just doesn't seem to me like he's taking the process seriously or being that aggressive about it.

    As experienced as you all are what can I do, if anything? What should I know, if anything? Should I just stay the hell out of it?

    Part of it honestly is I'm losing my patience. It's hard to be dealing with someone affected by this because it affects everyone around them... it puts people in danger, it puts his life in danger, it jeopardizes the future of his family, and it makes my work considerably more challenging. It's a strange relationship and it makes me feel like I'm doing him a disservice if I'm not being honest and forthright in an informed manner. Hence my post.

    I just don't know what to do or what my role should be in this.




    Your friend has to want to do this or you can't be successful doing anyting for him. The following link is how I've worked with people on subs for years here on this forum.

    If he is truly sincere about getting clean have him read this. Read it yourself too so you can see what I'm suggesting. But again, unless it's HIS decision you are spinning your wheels. You can't fix him, it has to be his decision. .

    Check out the following link and let me know what you think. This is all based on my personal experince with subs years ago when I got clean. My prayers are with you. God bless!

    https://www.drugs.com/forum/featured...apy-50887.html
    Last edited by Anonymous; 09-21-2010 at 02:58 PM.
    I am not a dr. My statements are based on years of experience and related education. Consult with the professional of your choice regarding matters of concern.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22